[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

RE: [IP] Prednisone

With Prednisone your blood glucose readings will go higher (that is a given 
with it being a steroid).
The last time I was on prednisone, I was not on my pump.. I went from my 
normal 18 units of Lantus per night to a big ol'whopping 58 units a night... 
so I had to almost triple my dose to counter effect the prednisone caused 
high blood glucose number..
The good part of it (oral prednisone) is once you take it.. within a few 
hours it is in your system. and you are most always on a Titrated dose (high 
doses then decreased daily or every other day till you are off). With the 
inhailers as was mentioned, it takes a couple of days for it to get into 
your system (it is not prednisone, but Salmeterol, fluticasone 
propionate,Triamcinolone, or Beclomethasone which are inhailed 
glucocorticoid steroids.).
Back to the Blood Glucose reading, YMMV, but it is advised to talk to your 
doctor about what level of insulin that you will need to use while on 
Prednisone, because each and every person insulin needs very while on 
prednisone. For what might work for me, might not work for you, and so on.
Prednisone, although messes with blood glucose readings is a very good 
drug.. but it is used cautiously in diabetics for that reason, and if 
needed, talk to your doctor about increasing the basel rates (or if on 
shots, the amount that you might need, and when, ect).

R. Leppanen

Has one of the new viruses infected your computer?  Find out with a FREE 
online computer virus scan from McAfee. Take the FreeScan now!  
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org